MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Restenosis (4576)
Date of Event 12/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiry date: 03/2026) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that five months and eight days post index procedure using a drug-coated balloon catheter, in the cephalic vein at the cannulation zone, the subject had an adverse event of cephalic vein restenosis and was treated with an av access circuit reintervention.Reportedly, standard percutaneous transluminal angioplasty and a drug coated balloon catheter were used to treat the target lesion.The re-intervention was successful, and the outcome was resolved.The current status of the patient is not provided.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiry date: 03/2026), g3, h6 (method).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that five months and eight days post index procedure using a drug-coated balloon catheter, in the cephalic vein at the cannulation zone, the subject had an adverse event of cephalic vein restenosis and was treated with an av access circuit reintervention.Reportedly, standard percutaneous transluminal angioplasty and a drug coated balloon catheter were used to treat the target lesion.The re-intervention was successful and the outcome was resolved.The current status of the patient is not provided.It was further reported that ten months and ten days post the index procedure using a drug-coated balloon catheter, the subject had an adverse event of brachiocephalic vein stenosis resulted in poor access and flows, and was treated with an av access circuit reintervention.Reportedly, standard percutaneous transluminal angioplasty and a drug coated balloon catheter were used to treat the target lesion.The re-intervention was successful and the outcome was resolved.
 
Event or Problem Description
It was reported through the results of a clinical trial that five months and eight days post an index procedure using a drug-coated balloon catheter, in the cephalic vein at the cannulation zone, the subject had an adverse event of cephalic vein restenosis and was treated with an av access circuit reintervention.Reportedly, standard percutaneous transluminal angioplasty and a drug coated balloon catheter were used to treat the target lesion.The re-intervention was successful, and the outcome was resolved.It was further reported that one year, two months and twenty-four days post an index procedure using a drug coated balloon catheter, the subject had an adverse event of fistulogram, recanalization and angioplasty and thrombosis of cephalic arch, juxta-anastomotic stenosis and was treated with an av access circuit re-intervention.Reportedly, standard percutaneous transluminal angioplasty, stent graft placement, lutonix dcb and thrombectomy/thrombolysis were used to treat the target lesion with initial stenosis of 60% and final residual stenosis of 3% and access thrombosis of 40% and final residual stenosis of 33%.Furthermore, the re-intervention was successful, and the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LUTONIX 035AV DRUG COATED PTA DILATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18593689
Report Number3006513822-2024-00004
Device Sequence Number12465070
Product Code PRC
UDI-Device Identifier00801741187704
UDI-Public(01)00801741187704(17)260315(10)GFGY2011
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2026
Device Model Number9010
Device Catalogue NumberLX35757100V
Device Lot NumberGFGY2011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer06/14/2024
03/14/2025
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date06/22/2024
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceAsian